MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was fractured.The 90% stenosed target lesion was located in the mildly tortuous and moderately calcified righ coronary artery.A 10mm x 2.25mm wolverine coronary cutting balloon was inflated but upon removal it was noted that the device was broken and the balloon was missing.The missing part ended up being in the guide and was removed together with the guide.Stenting was done to complete the procedure.No patient complications reported and the patient was good post procedure.
 
Event or Problem Description
It was reported that the device was fractured.The 90% stenosed target lesion was located in the mildly tortuous and moderately calcified right coronary artery.A 10mm x 2.25mm wolverine coronary cutting balloon was inflated but upon removal it was noted that the device was broken and the balloon was missing.The missing part ended up being in the guide and was removed together with the guide.Stenting was done to complete the procedure.No patient complications reported and the patient was good post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis with the non-bsc guidewire still inserted through the device.A visual and microscopic examination was performed on the returned device.A visual and tactile examination identified multiple severe kinks along the shaft of the device.A complete break was also noted in the shaft polymer extrusion of the device approximately 1180mm distal to the strain relief at the location of the guidewire exit port.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the shaft that may have contributed to the contributed to the complaint incident.The balloon was observed to be unfolded which indicated it had been subjected to positive pressure.A visual and microscopic examination of the balloon material identified a longitudinal tear in the balloon, beginning 3mm distal to the distal edge of the proximal markerband and extending 7mm distally across the balloon material.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the damage identified.A visual and microscopic examination identified no damage or any issues with the tip, markerbands or blades of the device that could have contributed to the complaint incident.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9033473
Report Number2134265-2019-11109
Device Sequence Number13925960
Product Code NWX
UDI-Device Identifier08714729888239
UDI-Public08714729888239
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2020
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0021591617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1